MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM TOP NOTCH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXPEDIUM TOP NOTCH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179771555
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 during a rod extension procedure in the thoracolumbar spine the rod connector became deformed.Cross-threading was done on the first rod connector and the second rod connector became deformed during the rod connection.The procedure was completed with another replacement with less than a thirty (30) minute surgical delay.Concomitant devices: single inner set screw (part# 179702000, lot# 286895, qty 1), single inner set screw (part# 179702000, lot# 283108, qty 1), unknown rod (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium spine system side loading open/open top notch connector 5.5 x 5.5mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Event date.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: visual analysis of the returned sample revealed that connector component inner threads were slightly stripped.The dimensional inspection was not performed due to the post-manufacturing damage.The observed stripped internal threads of the connector device was consistent with a random component failure that may have been caused by exposure to unintended/overt forces.It should be noted that as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received device confirmed the stripped condition.While no definitive root cause could be determined, it is possible that the observed stripped condition may be occurred due to a random component failure that may have been caused by exposure to unintended/overt forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot: a review of the receiving inspection (ri) for conn o/o sd top ntch 5.5x5.5 t was conducted identifying that lot number nw260469 was released in a single batch.Batch1: lot qty of units were released on 29 sep 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM TOP NOTCH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11733831
Report Number1526439-2021-00809
Device Sequence Number3591884
Product Code NKB
UDI-Device Identifier10705034077819
UDI-Public10705034077819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179771555
Device Catalogue Number179771555
Device Lot NumberNW260469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/29/2021
05/20/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/19/2021
05/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONN O/O SD TOP NTCH 5.5X5.5 T; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; UNKNOWN RODS